Low Potassium Diet

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest diet chart for patients with high creatinine.

Query: Hi doctor, I am 55 years old and I am a diabetic patient with high BP. In a recent test the creatinine, uric acid and protein found to abnormal. I have been advised the following diet plan like protein 0.9 g per kg per day, diabetic, low potassium, low urate and low phosphorus. I am a non-vegetarian...  Read Full »


Dr. Manidipa Dey

Dietician, Nutritionist

Answer: Hi, Welcome to icliniq.com. The following diet chart is designed for you according to your reports (attachment removed to protect patient identity). Please follow it properly. Wake up time - 7 AM. Breakfast:  Milk - half cup (200 mL). Arrowroot biscuit - 1 piece. Oats - 3 to 4 tablespoons. Boiled e...  Read Full »

My mom's health has deteriorated completely in a year. Please help.

Query: Hi doctor, My mother is 56 years old. She has been a diabetic for the last 20 years. Her health has deteriorated completely in the last year. We found out through a biopsy that her kidney has been damaged. Her gallbladder was removed as it was infected and had a stone as big as a marble. The mouth a...  Read Full »


Dr. Abhinav Gupta

Diabetologist, Nephrologist

Answer: Hi, Welcome to icliniq.com. She is having hypoalbuminemia (low level of albumin in the blood). Also, her serum potassium is high. We have to treat serum potassium first with diuretics and Insulin infusion. If the serum potassium does not come below 5.5, then she can go for dialysis. I would like to...  Read Full »

CKD patient with high phosphorus content. Is dialysis required now?

Query: Hello doctor, My father is suffering from CKD for the past one year. His creatinine level is 11.05, urea is 144 and uric acid is 5.10. He has no swelling or breathlessness, but his phosphorus content is high 5.80. We have not started the dialysis at the moment. Could you please guide the right wa...  Read Full »


Dr. Krishna Somani

Nephrologist

Answer: Hi, Welcome to icliniq.com. After seeing all the details and your father's reports (attachment removed to protect patient identity). I would like to ask few questions. What is his age? How is his appetite? Does he feel nauseated or vomit? Is he losing weight and feels generally unwell? With these ...  Read Full »

I feel a sudden change in heartbeat. Will Potassium tablet help?

Query: Hi doctor, Can a normal person take Potassium Chloride (99 mg) tablet for good working of the heart? I sometimes feel a sudden change in my heartbeat. Will this tablet help to rectify that? What are the side effects of the above mentioned tablet? I have started taking it just three days before and ...  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. No, Potassium chloride should not be taken without measuring serum potassium levels on daily or alternate day basis. Potassium is a highly toxic electrolyte component of blood. The increased level of potassium can cause skipped beats. It can cause palpitation and after a ...  Read Full »

What will happen if I take Potassium chloride tablet without the need?

Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help.  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. Potassium chloride tablet should not be taken without monitoring. Serum potassium level should be done once in every three days. Hyperkalemia (elevated level of potassium) is a very dangerous thing. It can precipitate many sorts of arrhythmias (abnormal heart b...  Read Full »

Is it true that excess intake of potassium chloride causes cardiac arrest?

Query: Hi doctor, By mistake, I had potassium chloride powder of one teaspoon today, just before an hour. When I checked on the internet, it says that it may cause cardiac arrest. How true is that? What should I do now to avoid any side effect?  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. If you do not have any kidney dysfunction, then there is nothing to worry. One teaspoon will give potassium equivalent to around 50 to 60 meq and for which our body has capacity to excrete that if there is no previous kidney and cardiac complaint. It may cause acidity, so...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.